The Red Lake Hospital will be converting Vicodin (Hydrocodone 5mg/500mg APAP) to Hydrocodone 5mg/325mg APAP. This change is a result of the US Food and Drug Administration limit to the amount of acetaminophen that can be contained in a drug product. The FDA is taking this action to make prescription pain medications safer for patient use. Too much Tylenol/Acetaminophen can cause liver damage and possibly death.
How much is too much? Most people without any other health concerns can take upto 4000mg of acetaminophen each day. If you are taking certain blood thinners or if you have kidney problems, your maximum amount may be lower. The risk for liver image can increase if you take too much Tylenol, take more than one Tylenol containing product, or drink alcohol while taking acetaminophen products.
The most important thing to remember is to take your medications as prescribed by your doctor; avoid taking too much Tylenol; and let your provider or pharmacist know of any and all over the counter medications you are taking.
If you have questions regarding Tylenol safety or your pain medications, please call the Pharmacy at 218-679-2825.
Like us on Facebook https://www.facebook.com/RedLakeIHS